Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 13, 2019, 4:34 AM PDT. It took effect at Jul 14, 2019, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2019, 4:34 AM PDT (11:34 UTC)
- In effect from
- Jul 14, 2019, 1:00 PM PDT
- Expired
- Jul 14, 2019, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
The text
As transmitted.
268 WWUS85 KREV 131134 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 434 AM PDT Sat Jul 13 2019 NVZ450-453-141400- /O.NEW.KREV.FW.W.0002.190714T2000Z-190715T0400Z/ Western Nevada Sierra Front-West Central Nevada Basin and Range- 434 AM PDT Sat Jul 13 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT AND THE WEST CENTRAL NEVADA BASIN AND RANGE... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 1 PM to 9 PM PDT Sunday. * Affected Area...Fire Zone 450 Western Nevada Sierra Front and Fire Zone 453 West Central Nevada Basin and Range. * Winds...West-southwest 15-25 mph with gusts 30-35 mph. * Humidity...6-14% * Duration...4 to 7 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
2 follow-up statements
796 WWUS85 KREV 140944 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 244 AM PDT Sun Jul 14 2019 NVZ450-453-150400- /O.CON.KREV.FW.W.0002.190714T2000Z-190715T0400Z/ Western Nevada Sierra Front-West Central Nevada Basin and Range- 244 AM PDT Sun Jul 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT AND THE WEST CENTRAL NEVADA BASIN AND RANGE... * Changes...No significant changes. * Affected Area...Fire Zone 450 Western Nevada Sierra Front and Fire Zone 453 West Central Nevada Basin and Range. * Winds...West-southwest 15-25 mph with gusts 30-35 mph. * Humidity...7-15% * Duration...4 to 7 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
805 WWUS85 KREV 150355 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 855 PM PDT Sun Jul 14 2019 NVZ450-453-150500- /O.EXP.KREV.FW.W.0002.000000T0000Z-190715T0400Z/ Western Nevada Sierra Front-West Central Nevada Basin and Range- 855 PM PDT Sun Jul 14 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT AND THE WEST CENTRAL NEVADA BASIN AND RANGE... Breezy winds this evening will continue to decrease becoming light in valleys between 10 pm and midnight with humidity increasing overnight. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 13, 2:27 AM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 13, 2:27 AM PDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Reno NV 227 AM PDT Sat Jul 13 2019 .SYNOPSIS... A ridge of high pressure will result in hot conditions through today with highs near 100 degrees for some valleys. There will be a slight chance for thunderstorms this evening for far southeastern Mineral county. Plan for stronger winds today and tomorrow with elevated fire danger. && .SHORT TERM... Here are a few summer pro tips before dropping into the forecast: * It's hot! NEVER leave pets or children in vehicles. * Drink plenty of water. Take breaks in the shade during peak heating. * It's going to be breezy! Get out on area lakes earlier in the day, especially if you plan on paddleboarding or kayaking. Plan for choppy conditions on area lakes early to late afternoons during the summer. * Be Fire Safe! It's hot, dry, and breezy. Please take care not to spark a fire. That is your friendly PSA for today. Now onto the actual forecast. Main update to the forecast this morning was to increase winds across the Sierra Front and eastern portions of the Basin and Range with wind gusts potentially 30 to 40 mph for some locations on Sunday afternoon and evening. Critical fire conditions are expected for Sunday afternoon, so check out the fire weather discussion for more information. TODAY...Ridge axis begins to shift slowly eastward in response to a trough pushing into the Pacific Northwest. Temperatures will remain hot with typically breezy conditions this afternoon. Highs will range from the upper-90s to lower 100s for the lower valleys, with widespread 80s for the Sierra valleys. Wind gusts will be around 30 mph later this afternoon. The increasing southwest flow will help to dry out and stabilize much of the atmosphere, especially for far western Nevada. While the chances are very low, we cannot completely rule out the possibility for some thunderstorms to form today. There will be little in the way of moisture for the storms to work with, so likely there would just be a few buildups and thunder rumbles potentially for areas south of Highway 50 and also primarily east of Highway 95. Again, low chances for them to develop, but didn't want to completely rule them out. SUNDAY...It's going to be quite a bit more windy, especially as the shortwave trough moves through the Pacific Northwest. There is a portion of the upper level jet that will be directly over the Sierra and western Nevada as well, which will assist with enhancing the mid to lower level winds Sunday afternoon. Primary concerns will be for impacts to fire suppression or holdovers, as well as recreation on area lakes. Wind gusts for the Sierra Front as well as eastern Pershing county will be around 30 to 40 mph by Sunday afternoon and evening. For more details on fire concerns, see the Fire Weather discussion. MONDAY...Temperatures cool in the wake of the shortwave trough, so highs will be in the low 90s in the lower valleys and low 80s for the Sierra valleys. Relatively quiet, low impact day weather-wise as thunderstorms don't appear likely and winds will be lighter. -Edan .LONG TERM...Tuesday through Friday... The overall pattern has changed very little for at least the early portion of the extended forecast. A longwave trough remains in place Tuesday and most of Wednesday keeping relatively dry and stable air over the region with high temperatures close to seasonal norms. By Thursday the trough begins to weaken and retreat to the north and northeast. This allows the flow to flatten and weaken somewhat over the region. Some ensemble members and operational model forecasts are also beginning to show a broad area of low pressure trying to develop just off the southern California coast. That location would support backing the mid-level flow enough to draw some moisture northward into the area for Thursday and Friday...with Friday more favored. The lack of stronger flow aloft would also result in increased chances for convection to develop deeper than just flat to moderate cumulus. The combination of less shear aloft and the presence of increasing mid-level moisture presents a pretty good argument for adding at least slight chance of thunderstorms to the forecast. But this is a relatively new development and there is not a strong consensus. So we have left the mention out for now but started to increase temperatures and add a few clouds to Thursday and Friday. && .AVIATION... VFR conditions for most terminals through the weekend. Very low end chances for thunderstorms to develop east of KHTH and KNFL late this afternoon and evening. The greatest concern will be breezy westerly afternoon and evening winds with peak gusts at terminals reaching 20-30 kts each day today through Tuesday. Sunday still appears to be the peak wind day with wind gusts potentially up to 35 kts. Winds may bring light turbulence in addition to wind shear. -Edan && .FIRE WEATHER... So...let us look at what has changed in the forecast reasoning this morning to warrant adding Red Flag Warnings for zone 450 and the western part of zone 453 for Sunday afternoon/evening. First...the model simulations are trending a bit stronger with winds Sunday in response to an increasing jet over the region and a tighter pressure/temperature gradient. That should result in increased areal coverage of winds gusts in excess of 30 mph and these gusts should last longer. Second...There is a dry slot shown overhead late tonight which will limit humidity recovery through the overnight hours and also aid in keeping humidity rather low during the daytime hours Sunday. Lastly...we have been told by our partners that zones 450 and 453 have both reached critical levels with regard to fuels and we should start issuing Red Flags for each. The combination of these three factors has prompted us to issue these Red Flag Warnings. To the north...zones 458 and 278 will both be quite breezy Sunday... but...as far we know...they are not critical at this time. To the south...zone 459 will not have gusty winds for quite as long nor will they be as widespread. && .REV Watches/Warnings/Advisories... NV...Red Flag Warning from 1 PM to 9 PM PDT Sunday NVZ450-453. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:09 PM PDT | Special Weather Statement | REV | Storey | 111 min |
| Jul 13, 2:39 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 30 hr |
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.